What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 25, 2:14 AM CST, 46 minutes earlier.
Area forecast discussion, Jun 25, 2:14 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
314 AM CDT Sat Jun 25 2022
.SYNOPSIS...
Issued at 314 AM CDT Sat Jun 25 2022
Thunderstorms with heavy rain continued to expand across portions
of eastern Iowa during the early morning hours. Through 3 am, the
heaviest rainfall amounts around 3 inches had occurred from Belle
Plaine, through Marengo, to North Liberty. Early morning
temperatures ranged from the mid 60s around Freeport, to the mid
70s in southeast Iowa.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 314 AM CDT Sat Jun 25 2022
Key messages:
1) Morning storms with heavy rain, then afternoon/evening
redevelopment.
2) Hot and humid today, especially south of Interstate 80.
3) Some potential for a few severe storms this afternoon and
evening, along and east of the Mississippi River
Today: Widespread thunderstorms will continue to push east this
morning, with the highest coverage along and north of Interstate
80. Thus far, the main threat is heavy rain and isolated flash
flooding. Max rainfall amounts of 3+ inches have fallen so far in
parts of Benton, Iowa, and Johnson Counties. Will continue to
watch closely for localized flash flood threat, particularly in
urban areas.
This afternoon, heat index values could approach 100 degrees along
and south of Interstate 80, depending on cloud cover. Cannot rule
out reaching advisory criteria in some places, but will defer to
day shift to re-evaluate.
By late afternoon, scattered storms are expected to fire along a
cold front near the Mississippi River. Latest CAMS favor storm
coverage near and east of the river, coincident with the SPC
marginal risk area. Right now, we're looking at a relatively low
risk of large hail and damaging winds.
.LONG TERM...(Sunday through Friday)
ISSUED AT 314 AM CDT Sat Jun 25 2022
Largely unchanged forecast for the period as a beautiful day Sunday
and Monday are still on track across the area. After this the flow
turns to a more hot and humid pattern. Wednesday and Thursday
continue to show highs in the 90s ahead of a cold front. This seems
to be a pattern as of late. Cold front with milder temps, increase
in heat and humidity, then a front with pop chances. Guidance agrees
on the frontal passage sometime Friday. This looks to be the next
best chance for pops in the extended.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 117 AM CDT Sat Jun 25 2022
An area of thunderstorms will continue to expand across the region
through the early morning hours, before pushing east after 15z.
MVFR vsbys will be common in storms, with brief periods of IFR in
the most intense rain. Afternoon storm redevelopment is expected,
but there are questions on location and timing, with some
indications that this may occur east of the Mississippi River. So
for now will leave afternoon storms out of TAFs.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...Gibbs
AVIATION...RP Kinney
Hazardous weather outlook, Jun 25, 2:44 AM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
344 AM CDT Sat Jun 25 2022
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
344 AM CDT Sat Jun 25 2022
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Expect thunderstorms this morning, especially along and north of
Interstate 80. The main threat is heavy rain, leading to isolated
flash flooding in urban areas.
Scattered thunderstorms will likely redevelop late this afternoon
and evening, mainly along/east of the Mississippi River. A few
strong to severe storms are possible, with the main threats of
large hail and isolated downburst winds.
Afternoon heat index values will range from 95 to 100 degrees
south of Interstate 80.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
There is a low chance of spotter activation between 3 pm and 9 pm,
mainly along and east of the Mississippi River.
RP Kinney
In the hours before
Special weather statement, Jun 24, 11:26 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1226 AM CDT Sat Jun 25 2022
IAZ051-052-063-064-250630-
Linn IA-Benton IA-Iowa IA-Johnson IA-
1226 AM CDT Sat Jun 25 2022
...Thunderstorms producing heavy rain will impact portions of
northwestern Johnson, southern Benton, southwestern Linn and Iowa
Counties through 130 AM CDT...
At 1223 AM CDT, Doppler radar was tracking heavy rain producing
thunderstorms along a line extending from near Toledo to 6 miles
south of Oxford.
Movement was east at 20 mph.
HAZARD...Heavy rain and lightning.
SOURCE...Radar indicated.
IMPACT...Minor flooding of low lying areas.
Strong thunderstorms will be near...
Oxford around 1235 AM CDT.
Other locations in the path of these storms include Coralville,
Tiffin, North Liberty, Oakdale, Keystone, Iowa City and Van Horne.
This includes the following highways...
Interstate 80 in Iowa between mile markers 212 and 244.
Interstate 380 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4210 9230 4211 9222 4190 9185 4186 9183
4170 9149 4157 9198 4178 9230
TIME...MOT...LOC 0523Z 259DEG 18KT 4199 9251 4163 9183
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GibbsSpecial weather statement, Jun 25, 12:30 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
130 AM CDT Sat Jun 25 2022
IAZ051-052-063-064-077-250730-
Linn IA-Benton IA-Iowa IA-Washington IA-Johnson IA-
130 AM CDT Sat Jun 25 2022
...Thunderstorms producing heavy rain will impact portions of
southwestern Buchanan, Johnson, Benton, northern Washington,
southwestern Linn and eastern Iowa Counties through 230 AM CDT...
At 128 AM CDT, Doppler radar was tracking heavy rain producing
thunderstorms along a line extending from 6 miles southwest of
Dysart to near Oxford to near Wayland. Movement was east at 25 mph.
HAZARD...Heavy rainfall, lightning and additional rainfall of 1 to 2
inches.
SOURCE...Radar indicated.
IMPACT...Ponding of ponding of water on roadways, low visibilities,
and rises in small streams and creeks.
Locations in the path of these storms include Coralville, Tiffin,
North Liberty, University Heights, Hills, Oakdale, Garrison, Iowa
City, Lake Macbride State Park, Vinton, Solon, Mount Auburn and
Urbana.
This includes the following highways...
Interstate 80 in Iowa between mile markers 220 and 253.
Interstate 380 between mile markers 1 and 28, and between mile
markers 39 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4221 9230 4230 9203 4230 9194 4181 9137
4146 9137 4138 9185 4165 9197 4192 9230
TIME...MOT...LOC 0628Z 251DEG 21KT 4210 9240 4166 9183 4119 9161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GibbsSpecial weather statement, Jun 25, 1:30 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
230 AM CDT Sat Jun 25 2022
IAZ040-041-051-052-063>065-076-077-250830-
Linn IA-Buchanan IA-Keokuk IA-Delaware IA-Benton IA-Iowa IA-
Washington IA-Cedar IA-Johnson IA-
230 AM CDT Sat Jun 25 2022
...Thunderstorms producing heavy rain will impact portions of
southeastern Buchanan, northeastern Keokuk, west central Cedar,
Johnson, Benton, northwestern Washington, southwestern Delaware,
Linn and eastern Iowa Counties through 330 AM CDT...
At 227 AM CDT, Doppler radar was tracking heavy rain producing
thunderstorms along a line extending from La Porte City to near
Hills. Movement was northeast at 20 mph.
HAZARD...Heavy rainfall, lightning and additional rainfall of 1 to 2
inches.
SOURCE...Radar indicated.
IMPACT...Ponding of ponding of water on roadways, low visibilities,
and rises in small streams and creeks.
Strong thunderstorms will be near...
University Heights and Hills around 230 AM CDT.
Iowa City around 235 AM CDT.
Other locations in the path of these storms include West Branch.
This includes the following highways...
Interstate 80 in Iowa between mile markers 215 and 253.
Interstate 380 between mile markers 1 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If rainfall does not slow soon a flash flood warning may be needed
soon for some areas, especially the Iowa City area.
&&
LAT...LON 4230 9230 4230 9159 4192 9136 4156 9137
4149 9194 4191 9230
TIME...MOT...LOC 0727Z 239DEG 15KT 4231 9218 4158 9148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GibbsLocal storm report, Jun 25, 1:40 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT SAT JUN 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM HEAVY RAIN 1 NW BELLE PLAINE 41.90N 92.28W
06/25/2022 M3.05 INCH BENTON IA TRAINED SPOTTER
RAINFALL FROM 1130 PM TO 230 AM. HAS SINCE
STOPPED.
&&
ARG